Quasi-isometry and finite presentations for left cancellative monoids

Gray, Robert and Kambites, M (2013) Quasi-isometry and finite presentations for left cancellative monoids. International Journal of Algebra and Computation, 23 (5). pp. 1099-1114. ISSN 0218-1967

Full text not available from this repository. (Request a copy)


We show that being finitely presentable and being finitely presentable with solvable word problem are quasi-isometry invariants of finitely generated left cancellative monoids. Our main tool is an elementary, but useful, geometric characterization of finite presentability for left cancellative monoids. We also give examples to show that this characterization does not extend to monoids in general, and indeed that properties such as solvable word problem are not isometry invariants for general monoids.

Item Type: Article
Faculty \ School: Faculty of Science > School of Mathematics
UEA Research Groups: Faculty of Science > Research Groups > Algebra and Combinatorics
Depositing User: Pure Connector
Date Deposited: 24 Aug 2013 05:34
Last Modified: 17 May 2023 00:49
URI: https://ueaeprints.uea.ac.uk/id/eprint/43155
DOI: 10.1142/s0218196713500185

Actions (login required)

View Item View Item